I've had bad eczema,acne breakouts and bad rashes on the sides of my face for a couple of years now due to cortisone abuse because of the same problems; although now, it seems more severe. i've tried treating them with cleansers and several other topical steroids which never seemed to work. the rashes are still there and the acne and eczema seem to come and go. i feel as though the epidermal layer of my skin got slightly eroded from the high concentrate of the topical steroids i applied those years back but the dermatologists tell me that off- the-counter topical steroids couldn't possibly cause such damage. My father says the rashes look disgusting and seem like they developed from sweat and dead skin cells mixed with the cortisone. the dermatologists prescribed benzoyl peroxide, but my mother thinks it may have adverse side effects.Does benzoyl peroxide have side effects? and what may have caused the bad rash? i don't use cortisone anymore so i was hoping that if my skin had indeed suffered atrophy, it should have repaired itself by now. how long does it take to repair? its been 3 loong years.